Ramipril side effects

Discussion in 'General Chat' started by gibbsy, Feb 21, 2014.

  1. gibbsy

    gibbsy
    Moderator

    Joined:
    May 17, 2007
    Messages:
    13,558
    Products Owned:
    3
    Products Wanted:
    0
    Trophy Points:
    166
    Location:
    Cwm Cynon, De Cymru
    Ratings:
    +7,575
    Last June my blood pressure was quite raised and my doctor put me on 5mg of Ramipril daily. It is now causing me some minor side effects, ie, a slight cough and gagging at the back of the throat making me want to clear my throat on quite a regular basis. Went back to the doc today and he wants me to stick it out but change from taking the tablet before going to bed to taking it with breakfast. His thinking is that taking it with food may help.

    My BP is well under control with Ramipril and was wondering if any member is no the drug and have either had the side effects and gone through them. I'm taking Manuka honey to help with the tickley throat.
     
  2. gus607

    gus607
    Active Member

    Joined:
    Aug 21, 2005
    Messages:
    977
    Products Owned:
    2
    Products Wanted:
    0
    Trophy Points:
    46
    Location:
    Nottingham
    Ratings:
    +233
    I take 10mg Ramipril in the morning, no problem.
     
  3. rousetafarian

    rousetafarian
    Moderator

    Joined:
    Aug 17, 2007
    Messages:
    23,641
    Products Owned:
    1
    Products Wanted:
    2
    Trophy Points:
    166
    Location:
    NW
    Ratings:
    +15,587
    I take 10mg along with another with no side effects. Manuka Honey in my opinion is great stuff too!
     
  4. RBZ5416

    RBZ5416
    Distinguished Member

    Joined:
    Nov 4, 2002
    Messages:
    19,181
    Products Owned:
    0
    Products Wanted:
    0
    Trophy Points:
    166
    Ratings:
    +7,321
    Another one on 10mg. I take mine in the morning & have had no side effects.

    It would seem odd for a side effect to kick in this far down the line.
     
  5. gibbsy

    gibbsy
    Moderator

    Joined:
    May 17, 2007
    Messages:
    13,558
    Products Owned:
    3
    Products Wanted:
    0
    Trophy Points:
    166
    Location:
    Cwm Cynon, De Cymru
    Ratings:
    +7,575
    For the last two months my pharmacy has changed the makers of the pill. I wonder????
     
  6. RBZ5416

    RBZ5416
    Distinguished Member

    Joined:
    Nov 4, 2002
    Messages:
    19,181
    Products Owned:
    0
    Products Wanted:
    0
    Trophy Points:
    166
    Ratings:
    +7,321
    I've been on them around 10 months & mine changed recently as well. But I thought it was just a repackaging, never actually looked at the manufacturer. Just had a look & what I have now is made by TEVA.
     
  7. qwakuk

    qwakuk
    Active Member

    Joined:
    Apr 16, 2006
    Messages:
    1,174
    Products Owned:
    0
    Products Wanted:
    0
    Trophy Points:
    48
    Ratings:
    +70
    Certainly have no medical training etc., was originally on Rampril and got the constant cough etc. doc changed to Lozartan Potassium and no issues since
     
  8. DrPhil

    DrPhil
    Distinguished Member

    Joined:
    Jul 19, 2006
    Messages:
    24,511
    Products Owned:
    1
    Products Wanted:
    0
    Trophy Points:
    166
    Location:
    Ireland
    Ratings:
    +10,500
    I went onto it in September although only 2.5mg.

    I had the tickly cough for a few weeks but it settled. It was only a brief encounter with the drug though, been off them again since January.
     
  9. Garry123

    Garry123
    Well-known Member

    Joined:
    Feb 6, 2006
    Messages:
    2,141
    Products Owned:
    0
    Products Wanted:
    0
    Trophy Points:
    86
    Ratings:
    +250
    You could try lisinopril.
     
  10. koeman

    koeman
    Well-known Member

    Joined:
    Dec 22, 2010
    Messages:
    1,626
    Products Owned:
    0
    Products Wanted:
    0
    Trophy Points:
    83
    Location:
    Burnley, Lancs
    Ratings:
    +480
    I was on 10mg and it used to give me blinding headaches. So much so I came off it after a couple of years. I decided to do what I could naturally and lost weight stopped smoking and my bp is loads better
     

Share This Page

Loading...